Alert archive / California / High Wind Watches in 2007
High Wind Watch 5, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Mar 1, 2007, 1:36 PM PST for 4 counties in California. It took effect at Mar 1, 2007, 8:07 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 1:36 PM PST (21:36 UTC)
- In effect from
- Mar 1, 2007, 8:07 PM PST
- Expired
- Mar 2, 2007, 1:51 PM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 012136 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PST THU MAR 1 2007 ...STRONG EAST TO NORTHEAST WINDS EXPECTED THIS WEEKEND ACROSS SAN DIEGO COUNTY MOUNTAINS... .A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN THIS WEEKEND WILL CREATE GUSTY EAST TO NORTHEAST WINDS ACROSS SOUTHERN CALIFORNIA. DAMAGING WINDS ARE EXPECTED TO OCCUR ON THE ON SATURDAY ACROSS THE SAN DIEGO COUNTY MOUNTAINS. STRONG EAST TO NORTHEAST WINDS WILL OCCUR THROUGHOUT ALL THE MOUNTAINS AND INLAND VALLEYS OF SOUTHWEST CALIFORNIA THIS WEEKEND...AND WIND ADVISORIES WILL LIKELY BE ISSUED FOR THOSE AREAS ON FRIDAY. CAZ058-020600- /O.NEW.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 136 PM PST THU MAR 1 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON. EAST TO NORTHEAST WINDS AROUND 40 MPH WITH GUSTS OVER 60 MPH THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME PERIOD. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ BALFOUR
4 follow-up statements
000 WWUS76 KSGX 012159 AAA NPWSGX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 159 PM PST THU MAR 1 2007 ...STRONG EAST TO NORTHEAST WINDS EXPECTED THIS WEEKEND ACROSS SAN DIEGO COUNTY MOUNTAINS... .A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN THIS WEEKEND WILL CREATE GUSTY EAST TO NORTHEAST WINDS ACROSS SOUTHERN CALIFORNIA. DAMAGING WINDS ARE EXPECTED TO OCCUR SATURDAY ACROSS THE SAN DIEGO COUNTY MOUNTAINS. STRONG EAST TO NORTHEAST WINDS WILL OCCUR THROUGHOUT ALL THE MOUNTAINS AND INLAND VALLEYS OF SOUTHWEST CALIFORNIA THIS WEEKEND...AND WIND ADVISORIES WILL LIKELY BE ISSUED FOR THOSE AREAS ON FRIDAY. CAZ058-020600- /O.CON.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 159 PM PST THU MAR 1 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON. EAST TO NORTHEAST WINDS AROUND 40 MPH WITH GUSTS OVER 60 MPH THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME PERIOD. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS76 KSGX 020407 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 807 PM PST THU MAR 1 2007 ...STRONG NORTHEAST TO EAST WINDS EXPECTED THIS WEEKEND THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES... .A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN THIS WEEKEND WILL CREATE LOCAL STRONG GUSTY NORTHEAST TO EAST WINDS THIS WEEKEND. WIND ADVISORIES OR WARNINGS WILL LIKELY BE NEEDED IN THE MOUNTAINS AND INLAND VALLEYS FOR POTENTIALLY DAMAGING WINDS. CAZ048-050-055>057-021215- /O.EXA.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 807 PM PST THU MAR 1 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON. NORTHEAST TO EAST WINDS AROUND 40 MPH WITH GUSTS OVER 55 MPH THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME PERIOD. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ058-021215- /O.CON.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 807 PM PST THU MAR 1 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON. NORTHEAST TO EAST WINDS AROUND 40 MPH WITH GUSTS OVER 55 MPH THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME PERIOD. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DVA
000 WWUS76 KSGX 021144 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 344 AM PST FRI MAR 2 2007 ...STRONG NORTHEAST TO EAST WINDS EXPECTED THIS WEEKEND THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES... .A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN THIS WEEKEND WILL CREATE STRONG SANTA ANA WINDS. THE STRONGEST WINDS WILL ARRIVE LATER TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT BEFORE SLOWLY SUBSIDING SUNDAY. HIGH WIND WARNINGS WILL BE LIKELY NEEDED IN THE MOUNTAINS AND INLAND VALLEYS FOR POTENTIALLY DAMAGING WINDS DURING THIS TIME. CAZ048-055-022200- /O.NEW.KSGX.WI.Y.0012.070302T1144Z-070302T2200Z/ /O.CON.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- 344 AM PST FRI MAR 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. STRONG LOW LEVEL NORTHERLY WINDS FROM 20 TO 30 MPH WILL GUST OVER 45 MPH AS THEY FUNNEL THROUGH THE CAJON PASS. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES. THE WINDS WILL SUBSIDE THIS AFTERNOON. HOWEVER...STRONGER WINDS WILL REDEVELOP LATER TONIGHT AND SATURDAY AS HIGH PRESSURE BUILDS OVER THE GREAT BASIN. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED THROUGH AND BELOW THE MOUNTAIN PASSES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ050-056>058-022200- /O.CON.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 344 AM PST FRI MAR 2 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... NORTHEAST TO EAST WINDS FROM 20 TO 40 MPH WITH GUSTS OVER 60 MPH THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME PERIOD. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MOEDE
000 WWUS76 KSGX 022151 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 151 PM PST FRI MAR 2 2007 ...STRONG NORTHEAST TO EAST WINDS EXPECTED THIS WEEKEND THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES... .A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN THIS WEEKEND WILL CREATE STRONG SANTA ANA WINDS. THE STRONGEST WINDS WILL ARRIVE LATER TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT BEFORE SLOWLY SUBSIDING SUNDAY. CAZ057-030800- /O.UPG.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ /O.NEW.KSGX.WI.Y.0013.070303T2200Z-070304T2200Z/ /O.NEW.KSGX.HW.W.0006.070303T0800Z-070303T2200Z/ /O.EXB.KSGX.WI.Y.0012.000000T0000Z-070303T0800Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 151 PM PST FRI MAR 2 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST SATURDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A HIGH WIND WARNING HAS ALSO BEEN ISSUED...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST SATURDAY. A SECOND WIND ADVISORY HAS BEEN ISSUED WHICH WILL BE IN EFFECT FROM 2 PM SATURDAY TO 2 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE WIND ADVISORY FOR THIS EVENING IS FOR NORTHEAST WINDS GUSTING TO 45 MPH. THE HIGH WIND WARNING FOR LATER TONIGHT IS WHEN THE WINDS ARE EXPECTED TO INCREASE TO 40 MPH WITH GUSTS TO 65 MPH. STRONG NORTHEAST WINDS ARE EXPECTED TO CONTINUE ALL DAY SATURDAY. THE WIND ADVISORY FOR LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON IS FOR EAST WINDS GUSTING TO 45 MPH. WINDS WILL DIMINISH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE OCCURRING OR EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ048-030800- /O.UPG.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ /O.NEW.KSGX.WI.Y.0013.070303T2200Z-070304T2200Z/ /O.NEW.KSGX.HW.W.0006.070303T0800Z-070303T2200Z/ /O.EXT.KSGX.WI.Y.0012.000000T0000Z-070303T0800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 151 PM PST FRI MAR 2 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST SATURDAY... ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE WIND ADVISORY UNTIL MIDNIGHT TONIGHT. A HIGH WIND WARNING HAS ALSO BEEN ISSUED...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST SATURDAY. A SECOND WIND ADVISORY HAS BEEN ISSUED WHICH WILL BE IN EFFECT FROM 2 PM SATURDAY TO 2 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE WIND ADVISORY UNTIL MIDNIGHT TONIGHT IS FOR NORTHEAST WINDS GUSTING TO 45 MPH. THE HIGH WIND WARNING FROM MIDNIGHT TONIGHT UNTIL 2 PM SATURDAY IS WHEN THE WINDS ARE EXPECTED TO BE THE STRONGEST...WITH GUSTS TO 60 MPH. WINDS WILL BECOME EASTERLY SATURDAY AFTERNOON AND DIMINISH SOMEWHAT. A WIND ADVISORY IS IN EFFECT FOLLOWING THE WARNING AS GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED TO OCCUR SATURDAY AFTERNOON THROUGH SUNDAY MORNING. A WIND ADVISORY MEANS THAT DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ050-056-058-030800- /O.UPG.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ /O.NEW.KSGX.WI.Y.0013.070304T0800Z-070304T2200Z/ /O.NEW.KSGX.HW.W.0006.070303T0800Z-070304T0800Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 151 PM PST FRI MAR 2 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PST SATURDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 2 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PST SATURDAY NIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 2 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS ARE EXPECTED TO INCREASE LATE TONIGHT AND BECOME EASTERLY ON SATURDAY. SUSTAINED WINDS BETWEEN 35 AND 45 MPH WITH GUSTS TO 80 MPH ARE LIKELY. WINDS WILL DIMINISH LATE SATURDAY NIGHT BUT GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED TO CONTINUE INTO SUNDAY AFTERNOON AND A WIND ADVISORY WILL BE IN EFFECT FOR THIS PERIOD. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-030800- /O.NEW.KSGX.WI.Y.0013.070303T0800Z-070303T2200Z/ ORANGE COUNTY COASTAL AREAS- 151 PM PST FRI MAR 2 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST SATURDAY. NORTHEAST WINDS WILL BE INCREASING LATER TONIGHT. WIND GUSTS TO 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ043-030800- /O.NEW.KSGX.WI.Y.0013.070303T1400Z-070303T2200Z/ SAN DIEGO COUNTY COASTAL AREAS- 151 PM PST FRI MAR 2 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PST SATURDAY. WINDS WILL BE INCREASING TONIGHT. EAST TO NORTHEAST WINDS GUSTING TO 45 MPH ARE EXPECTED SATURDAY. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-030800- /O.UPG.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/ /O.EXT.KSGX.WI.Y.0012.000000T0000Z-070303T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS- 151 PM PST FRI MAR 2 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE WIND ADVISORY HAS BEEN EXTENDED THROUGH SATURDAY AFTERNOON. NORTHEAST WINDS AROUND 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TONIGHT THROUGH SATURDAY. THE WINDS WILL BECOME EASTERLY SATURDAY AFTERNOON. THIS CHANGE IN DIRECTION IS EXPECTED TO LOWER THE WIND GUSTS TO LESS THAN 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 1, 10:00 AM PST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 1, 10:00 AM PST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST THU MAR 1 2007 .SYNOPSIS... FAIR WEATHER AND A SLOW WARMING TREND TODAY THROUGH FRIDAY. OVER THE WEEKEND STRONG HIGH PRESSURE OVER THE GREAT BASIN WILL BRING CLEAR SKIES...GUSTY SANTA ANA WINDS...AND WARMER WEATHER WEST OF THE MOUNTAINS. THE RIDGE BREAKS DOWN EARLY NEXT WEEK WITH A RETURN TO COOLER ONSHORE FLOW MONDAY AND TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... NO WEATHER CONCERNS TODAY. NORTHWEST FLOW ALOFT WITH A EMBEDDED SHORT WAVE BRUSHING AREA WILL BRING A FEW HIGH CLOUDS THIS AFTERNOON THROUGH TONIGHT OTHERWISE SKIES CLEAR. ON FRIDAY BUILDING HIGH PRESSURE RIDGE ALONG WEST COAST AND SURFACE HIGH PRESSURE OVER NORTHERN GREAT BASIN WILL CAUSE NORTHERLY FLOW ACROSS SOUTHERN CALIFORNIA. A FEW GUSTS AROUND 35 MPH FOR WIND PRONE AREAS OF INLAND EMPIRE AND SANTA ANA MOUNTAINS POSSIBLE. THICKNESS RISES AND DOWNSLOPE EFFECTS FRIDAY WILL BE SLIGHTLY OFFSET BY COLD AIR ADVECTION IN MID LEVELS. CURRENTLY HAVE 5 DEGREES WARMING ADVERTISED WEST OF MOUNTAINS...BUT PLAN TO BUMP UP A FEW MORE DEGREES IN THE AFTERNOON PACKAGE. FRIDAY NIGHT THE OFFSHORE PRESSURE GRADIENT INCREASES RAPIDLY AND THE UPPER LEVEL SUPPORT IS IN PLACE FOR A MODERATE TO STRONG SANTA ANA WIND EVENT SATURDAY THAT WILL CARRY INTO SUNDAY EVEN THOUGH THE UPPER LEVEL SUPPORT IS ESSENTIALLY GONE ON SUNDAY DUE TO THE RIDGE AXIS SHIFTED TO THE EAST AND UPPER LEVEL MOISTURE MOVING IN FROM THE SOUTHWEST. THE PRESSURE GRADIENT IS ADVERTISED TO BE +20 MB SATURDAY THROUGH SUNDAY MORNING FROM NE UTAH TO SW CALIFORNIA COAST WITH 8 MB OF THAT ACROSS THE MOUNTAINS. THIS IS PROBABLY WHY THE MOS GUIDANCE FOR CAMPO SHOWED SUSTAINED 47 MPH SATURDAY. THE LOCAL WIND PROGRAM HAS MOST LOCATIONS SUSTAINED +35 MPH WITH GUSTS AROUND 80 MPH IN THE MORE WIND PRONE AREAS. WILL BE MODIFYING WIND GRIDS SHORTLY AND PLAN TO ISSUE A HIGH WIND WATCH IN THE AFTERNOON PACKAGE FOR THE MOUNTAINS AND VALLEYS. TEMPERATURES WEST OF THE MOUNTAINS WILL BE MUCH HIGHER SATURDAY AND SUNDAY WITH HIGHS IN THE 70S TO LOWER 80S....WHILE ONLY SLIGHT WARMING IS EXPECTED OVER THE MOUNTAINS AND DESERTS DUE TO THE COLD AIR ADVECTION OUT OF THE GREAT BASIN. ONSHORE FLOW RETURNING MONDAY SHOULD COOL AND MOISTEN THE COAST AND VALLEYS DUE TO THE INFLUX OF MARINE AIR WHILE THE MOUNTAINS AND DESERTS SHOULD WARM UP DUE TO WARM AIR ADVECTION AND DOWNSLOPE EFFECTS FROM THE INCREASING SOUTHWEST WINDS. FOR THE EXTENDED PERIOD FROM PREVIOUS DISCUSSION...THERE IS NO REAL GOOD CHANCE FOR PRECIP IN THE OFFING. A WEAK TROUGH CROSSES CALIFORNIA ON THURSDAY BUT MOISTURE TOO LIMITED AT THIS TIME. && .FIRE WEATHER... CRITICAL FIRE WEATHER PATTERN SATURDAY THROUGH MONDAY. STRONG OFFSHORE WINDS SATURDAY...OVER 35 MPH AT MOST LOCATIONS. VERY LOW RELATIVE HUMIDITY...BELOW 10 PERCENT DURING THE DAY. LITTLE TO NO RECOVERY SATURDAY NIGHT WITH MAX RELATIVE HUMIDITY 12 TO 22 PERCENT. WINDS JUST AS STRONG ACROSS SAN DIEGO COUNTY SUNDAY WHILE A LITTLE LOWER ELSEWHERE AND CONTINUED VERY DRY ALL AREAS WITH POOR HUMIDITY RECOVERY AGAIN SUNDAY NIGHT. INLAND VALLEYS AND COASTAL AREAS WILL MOISTEN AND COOL MONDAY...BUT MOUNTAIN AND DESERT AREAS WILL STILL BE IN A CRITICAL FIRE WEATHER PATTERN WITH LINGERING DRY MASS AND INCREASING SOUTHWEST WINDS. && .AVIATION... 011600Z...MARINE LAYER WAS VERY SHALLOW THIS MORNING BASED ON THE 12Z NKX SOUNDING...ABOUT 700 FEET. A MOSTLY CLEAR SKY WILL DOMINIATE THROUGH FRIDAY WITH UNRESTRICTED VISIBILITIES AT ALL AREA AIRPORTS. DEVELOPING OFFSHORE FLOW WILL BRING LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE TONIGHT AND FRIDAY WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK AT THE SAN DIEGO COUNTY BEACHES TODAY. SEE LAXSRFSGX && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MAINRE.......HORTON
Hazardous weather outlook, Mar 1, 4:00 AM PST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST THU MAR 1 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-020000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH RIP CURRENT RISK AND ABOVE NORMAL SURF AT SAN DIEGO BEACHES TODAY. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. GUSTY SANTA ANA WINDS BELOW CANYONS LATE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MOEDE
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.